MAUDE Adverse Event Report: MEDIVATORS, INC. RAPICIDE PA HIGH LEVEL DISINFECTANT AND STERILANT

MEDIVATORS, INC. RAPICIDE PA HIGH LEVEL DISINFECTANT AND STERILANT
Model Number ML02-0117
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Chemical Exposure (2570); Unspecified Eye / Vision Problem (4471)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot information was not provided and the disinfectant subject of the event was not returned for evaluation.The specific details regarding user symptoms and duration of symptoms was not reported.It was confirmed that ppe was worn at the time of the event.The employees responding to the reported event indicated that proper ventilation was not available in the storage space where the event took place.Improper ventilation likely contributed to the reported exposure symptoms.Rapicide pa high level disinfectant is produced with a ventilated cap and requires adequate ventilation during storage and usage of the chemistry.The following language related to storage and ambient ventilation requirements can be found in the rapicide pa high level disinfectant ifu (50097-372, rev h): "keep in a dry place and store at room temperature away from heating sources.See safety data sheet for additional safety information." additionally from the rapicide pa high level disinfectant sds (50095-116, rev a) provides the following additional storage information: "handle and open container with care.Use only outdoors or in a well-ventilated area.Keep container tightly closed.Keep container in original container in a cool, well-ventilated place.Store away from other materials.In case of insufficient ventilation, wear suitable respiratory equipment.Respirator selection must be based on known or anticipated exposure levels, the hazards of the product and the safe working limits of the selected respirator." the sds was provided to the user facility which includes first-aid measures and spill clean-up processes indicated for rapicide pa high level disinfectant.No additional reports of adverse event or harm were received.Medivators will continue to monitor for similar events to ensure the product continues to perform as expected.
 
Event or Problem Description
The user facility reported that rapicide pa high-level disinfectant, part a and b, were spilled into the facility storage area.Two (2) employees responded to the chemical spill and were reported to be exposed to the disinfectant.The first employee reported inhalation exposure and eye irritation.No symptoms were reported for the second employee but they did report a "strong vinegar smell" from the disinfectant spill.The employees were reported to be wearing ppe.Medivators was notified of the reported event through a chemtrec report.Details regarding the user symptoms, if medical treatment was sought or administered for either employee involved in the reported event, and cause of the disinfectant spill were not disclosed to medivators.

Brand Name
RAPICIDE PA HIGH LEVEL DISINFECTANT AND STERILANT
Common Device Name
HIGH LEVEL DISINFECTANT
Manufacturer (Section D)
MEDIVATORS, INC.
14605 28th avenue n
minneapolis MN 55447
Manufacturer (Section G)
MEDIVATORS, INC.
14605 28th avenue n
minneapolis MN 55447
Manufacturer Contact
daniel davy
9800 59th avenue n
plymouth, MN 55442
MDR Report Key13002425
Report Number2150060-2021-00030
Device Sequence Number17222647
Product Code FEB
UDI-Device Identifier00677964090172
UDI-Public00677964090172
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K082988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberML02-0117
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown